Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain in the heels. Difficulty in walking. What is the reason and cure?

Hello Doc, I have been suffering from pain in my heels, both feet (more on the left foot ) since past 1 year, The pain is severe once i stand after a long sit/sleep. The moment i put my feet on the ground it pains for a couple of minutes and I cannot walk properly. I hardly wear heels, generally I wear flat shoes. I want to know why does this happen and what is the cure. Whom should i consult for further medications . Regards, Deepika
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi Deepika, thanks for writing to HCM.

Your description of symptoms is very typical of a condition - PLANTAR FASCITIS. This condition may take many months to resolve completely.

The management of this condition is as follows -
* Relative rest and simple massage of the foot along with stretching excercises
* Judicious use of analgesic antiinflammatory medicines
* Night splints may be useful to keep the foot in plantigrade position
* Use of MCR (micronised rubber) or silicon heels in the foot wear
* Maintaining appropriate body weight
* At time a single injection of corticosteroid in to the area of maximum pain will provide good pain relief.

As a last resort, partial surgical release of the plantar fascia can be done with varying results.

You need to consult an orthopedic surgeon for the treatment of this condition.

Hope this information is helpful. Good day
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor